MAUDE Adverse Event Report: ATRICURE, INC. SOFTIP GUIDE CANNULA

ATRICURE, INC. SOFTIP GUIDE CANNULA
Model Number SOFTIP GUIDE CANNULA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) - the device was not returned for investigation and no device malfunction was alleged.A review of the production records indicates that the devices were released with no non-conformances that would contribute to the event.
 
Event or Problem Description
On (b)(6) 2023 a patient underwent a left atrial appendage management procedure utilizing the lariat suture device with concomitant convergent procedure.The softip guide cannula was passed without a guidewire in place through the pericardial window.During placement, the right ventricle was punctured.Procedure was converted to an open chest procedure via median sternotomy and the injury was repaired with sutures.Patient was stable and the convergent procedure was completed.There was no reported device malfunction, and the adverse event was the result of a procedural complication.

Brand Name
SOFTIP GUIDE CANNULA
Common Device Name
SOFTIP GUIDE CANNULA
Manufacturer (Section D)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer (Section G)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer Contact
john ehlert
7555 innovation way
mason, OH 
5136448220
MDR Report Key16400672
Report Number3011706110-2023-00008
Device Sequence Number20232106
Product Code GAT
UDI-Device Identifier30840143903698
UDI-Public(01)30840143903698(17)230501(10)P1232A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberSOFTIP GUIDE CANNULA
Device Catalogue NumberFG-0008-02
Device Lot NumberP1232A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale
Patient Weight110 KG